ADVERTISEMENT
ADVERTISEMENT

Q. Can long-time earphone usage cause pain in ears?

Answered by
Dr. Shyam Kalyan. N
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 09, 2017 and last reviewed on: Jun 20, 2019

Hi doctor,

Yesterday I used earphones which fit directly into ears for a very long-time. Today I am having extreme unbearable pain in back of head and ears. I have stopped using earphones now. Is there a fast fix for this unbearable back head pain? Can I take Disprin (I never take painkillers)? I use earphones on a daily basis under the prescribed volume limits. Though I have little pain sometime but not to this extent. Please suggest any medication.

ADVERTISEMENT
#

Hi, Welcome to icliniq.com.

My understanding and inference is that the pain is not related to the earphones or sound level. This is because of loud noise which usually produces classical symptoms like giddiness, ringing sound in ear, hearing loss, intolerance to loud sounds and some pain in ear.

Your symptoms are not very classical to diagnose.

Please answer below questions for clear diagnosis.

  • Do you have any difference in pain with rest or change of positions?
  • Did you perform any exercise or difficult posture the previous day?
  • Do you have any other symptom like fever, throat pain, ear discharge or decreased hearing?

With the details available as of now, I infer that the pain is muscular most probably. For the same, I suggest you the following measures.

  1. Take a tablet of Paracetamol 650 mg.
  2. Take adequate rest.
  3. For few days you should not use ear phones, do not listen loud sounds and no restriction for normal sounds.
  4. Sleep well and have nutritious food rich in all vitamins.
  5. Do some neck stretching exercises.
  6. If pain does not decrease /is persistent/increases do contact me.

To understand any occurrence of sound trauma to your ears we must do a pure tone audiometry. This is the definitive investigation to understand any damage to inner ear due to sound.

I feel a strong pain killer like Aspirin is not required for these complaints. However, there is no reason to worry as of now.


The Probable causes:

Muscle ache.
Bad posture.
Rigorous exercise.

Investigations to be done:

Pure tone audiometry (this investigation is usually present in speech centers and otolaryngology clinics).

Regarding follow up:

For further information consult an ENT otolaryngologist online.---> https://www.icliniq.com/ask-a-doctor-online/ENT-Otolaryngologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Why the ear pain increased after using prescribed ear drops?

.. your concerns. Regarding your ear pain, it is most likely what is called otitis externa which is an infection of the outer canal of the ear most likely fungal. Wet ear is the most common cause also called swimmer's ear. The most appropriate manag...   Read full

Bilateral Sensorineural Hearing Loss - Causes, Symptoms, Diagnosis and Treatments

s hearing over many years and can be accompanied by symptoms, such as tinnitus (ringing in the ears) and vertigo ... Tinnitus (ringing or buzzing sound in the ear) ...   Read full

What causes ear pain with mild hearing loss and throat pain?

.. details, you have given I understand that you have a throat infection for the past two days and you also have left earache and ear block. Also mild hearing loss on that side. This is most probably a resultant of the throat infection. There is a tu...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask an ENT Otolaryngologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.